MAUDE Adverse Event Report: ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number OM-9020
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during procedure, t-handle from magnum punch broke inside the patient.The surgeon was holding the instrument when it broke so it was removed by hand.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
There was a relationship found between the returned instrument and the reported incident.Visual inspection shows an instrument with a detached t handle respective a loose rod.No manufacturing anomalies could be identified on the returned instrument.The returned instrument is a single used device and could not be functional tested.The complaint was verified and the root cause could not be determined due to a mechanical component failure.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MGNUM PUNCH (3.2MM)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8256271
Report Number3006524618-2019-00021
Device Sequence Number2056892
Product Code LXH
UDI-Device Identifier00817470005967
UDI-Public00817470005967
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOM-9020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1